Remicade SIDE EFFECTS HELP!

What should I do?
0
What do you think it is? - 0.0%
0
Hair loss suggestions - 0.0%
0
Pustular psoriosis - 0.0%
2
Eczema - 66.7%
1
Remicade - 33.3%

 
New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Gander22
New Member


Date Joined Dec 2008
Total Posts : 5
   Posted 12/1/2008 5:29 AM (GMT -7)   
I've been suffering from a horrible full body rash/hair loss for 2 months...nothing is helping

I am 22f and have had 4 remicade treatments last one was about 2 months ago. The first signs of allergic reaction were bumps on my chest and scalp. For the past 2 months ive had these symptoms:
  • The worst spots are my palms/hands and soles/feet between fingers and toes, also my shins and legs. 
  • It looks like little puss filled like water blisters on my hands and feet, then turns into extremly dry skin and flakey, very painful at times.
  • Different areas of the body look differently, some areas are red dots in patches that itch
  • Rash on arms, and trunk it all looks different and biopsy came back for excema. Some areas looked like hives at one time.
  • My hair has been falling out since the 3rd treatment acne type bumps would form into scabs and then into lessions where the hair would fall from. 
  • Dry patches around my hairline and all over thinning
  • Clumps are falling out from the center of my scalp/top of head (very obvious)
  • Sometimes i get a white tounge and spots that are pink (but dr. said its nothing to worry about)
     I've been using creams,lotions,ointments,oils,biotine and vitiman E
     The cycle tends to repeat like ever 2 weeks. 
     I've been taking azathioprine 100mg a day for the past 2 weeks

Doctors say it's allergic reaction to remicade.  Doctors haven't had a case like mine and i just keep getting refered to different doctors. One of my 3 dermo doctors said it looks like pustular psoriosis (rare) but he said there have been cases in remicade. 
I dont know what else to do and this is becoming worse than my crohns...and i never thought id ever say that.  Does anyone have any words of advise for me suggestions on anything? Please help.

petittarte
Veteran Member


Date Joined Apr 2006
Total Posts : 686
   Posted 12/1/2008 8:48 AM (GMT -7)   
Gander22 - I also get the blisters on my hands, dry red circular patches on various parts of my body, dry flaky skin at my hairline, eyebrows and lash line as well as what looks like a rash or hives on my chest, upper arms and neck. They are all eczema. I've had eczema since I was an infant and have tried most medications out their so my doctor treats me pretty aggressively while being mindful of my crohns and the meds I'm on for it. In addition to the eczema on my face I also have roseaca. The scalp we treat with Selsum Blue and if it gets red Olux Foam, for the hairline, lash line and eyebrows I use elidel, for the body cloderm and for the hands a very strong steroid cream which I use only on the palms at night top with hand cream and put on gloves to sleep. If you have the time phototherapy is another good option. I suggest that you find a really good dermatologist.
Jodi

Remicade and 6MP


patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 12/1/2008 10:24 AM (GMT -7)   
Wow - you really do have a puzzling crappy situation going - I'm so sorry! I see that you've been to at least 3 dermatologists, and one of them said psoriasis. That's really confusing because Remicade was originally marketed to TREAT severe psoriasis, wasn't it?

If I were you, I would weigh out the risks and probably postpone my next Remicade infusion until you figure something out for sure.

Also, since you've tapped the dermatologist world without much success, have you thought about a second or third GI opinion? GI's would have experience with crohn's-specific symptoms... maybe you can find one that has seen this before?

And lastly - it may be a shot in the dark - but have you thought about acupuncture? Some of the more "strange" symptoms I've suffered with over the years go away with a few acupuncture treatments... something to think about anyway.

I hope someone more helpful comes along soon! In the mean time, I wish you the best of luck with everything!
27f, dx'd CD July '05 after 6 fistula/abscess surgeries
(miscarried at 13 weeks, now waiting to heal before trying again)
Stopped Humira August 22nd, 2008.
Went Gluten-Free, noticing some definite improvement.
Started LDN October 27th, and already LOVING IT.

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."


jenngrl81
Regular Member


Date Joined Oct 2007
Total Posts : 208
   Posted 12/1/2008 11:53 AM (GMT -7)   
I'm also on Remicade. I had my fourth infusion about a month ago. The tongue problem you are describing sounds like a classic case of thrush. I, myself, am finishing up a medication to fix thrush, as well. Remicade and other immunomodulators, supress the immune system and in turn, kill off the good flora in our bodies. Candida, yeast, is in our mouths naturally but due to the meds we're on, the normal balance is thrown off and the fungus can grow out of control. This causes a yeast infection in the mouth, oral thrush. You should definitely be on an antifungal if that is the problem. It's an annoyance but not half as big as your other allergic reactions. I'm so sorry you are having such a tough time!

Pentasa- 1000mg/2x 1/08; Percocet
Remicade 1st infusion 7/24/08
Ultram ER 200mg; Prilosec 40mg; Xanax-ANXIETY; Cymbalta 60mg
Entocort 9mg
Probiotic
Ferrous Sulfate 325mg/daily for anemia
Azathioprine 150mg
Currently on a Low-residue diet as of 11/26

I'm so tired, when will this get better?


jenngrl81
Regular Member


Date Joined Oct 2007
Total Posts : 208
   Posted 12/1/2008 11:55 AM (GMT -7)   
Also, I've had ecsema since I was 2, and never have had problems liked you've described with your rash. I think you may have ecsema, but that's not the source of the problem.
Pentasa- 1000mg/2x 1/08; Percocet
Remicade 1st infusion 7/24/08
Ultram ER 200mg; Prilosec 40mg; Xanax-ANXIETY; Cymbalta 60mg
Entocort 9mg
Probiotic
Ferrous Sulfate 325mg/daily for anemia
Azathioprine 150mg
Currently on a Low-residue diet as of 11/26

I'm so tired, when will this get better?


Gander22
New Member


Date Joined Dec 2008
Total Posts : 5
   Posted 12/1/2008 12:10 PM (GMT -7)   
Thanks you guys, I actually am seeing a new GI at University of Mighigan (suppost to be the best around) Also i discontinued the remicade im not going back on it. I just can't believe im having such a bad reaction to it... Thanks again for the messages everyone!

Gander22
New Member


Date Joined Dec 2008
Total Posts : 5
   Posted 12/1/2008 12:34 PM (GMT -7)   
Hey Jodi, did your hair grow back? How long did it take if it did?

Ides
Forum Moderator


Date Joined Nov 2003
Total Posts : 7077
   Posted 12/1/2008 4:14 PM (GMT -7)   
On March 18, 2008, in the FDA's safety newsletter, there was a report of serious skin reactions occuring in patients getting Remicade. Your problem sounds very much like what was described in the alert. "The serious skin reactions presented mostly with rash and skin lesions on the trunk, limbs, shoulder, back, hands, and face. In some SJS cases, oral mucositis or ulceration, genital ulceration, and/or fever were also reported. An allergic-type reaction occurred in 1 patient who first had hives and swollen lips, eyes, and face, followed by EM lesions on her back and hypoxia."

In a few cases of TEN, the skin reactions consisted of desquamation and progressive, generalized pruritus and skin peeling; a severe, scaly, pigmented, necrotizing rash over the body; and erythema with blepharoconjunctivitis, angioedema, and tightness in the throat.

You can read about it here:
http://www.medscape.com/viewarticle/571633
Moderator Crohn's Disease Forum
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, and a host of other medical problems.
 


petittarte
Veteran Member


Date Joined Apr 2006
Total Posts : 686
   Posted 12/1/2008 5:30 PM (GMT -7)   
I go through episodes where my hair falls out and the new hair growth (about an inch long) breaks and gets split ends. These episodes usually follow either a flare of the crohns, anesthesia or anaphylaxis. When it happens I cut it short and use Nioxin shampoo, conditioner and scalp treatment. My last short cut was in August and this whole breaking falling out episode started in about March or April. My hair is growing really well now.

My last derm "fired me" and suggested I find someone at a university hospital who will be able to treat my "unique" problems. She blamed all of my problems on crohns. I was lucky to find a great doctor. He is conservative with his treatment of my eczema and roseaca because of the crohns and remicade but he listens and is helping me. My eczema is really bad this year. My eczema usually never flares up until late January to mid February so this is unusual for me.

Have you been tested for vitamin B deficiencies? They can cause hair loss and dry skin.
Jodi

Remicade and 6MP

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 2:49 PM (GMT -7)
There are a total of 2,733,705 posts in 301,145 threads.
View Active Threads


Who's Online
This forum has 151278 registered members. Please welcome our newest member, northerner.
368 Guest(s), 15 Registered Member(s) are currently online.  Details
Alcie, ewafromwarsaw, KAR90, Rikky1, northerner, Tick41, Hoshie, pmm73, maria2016, FL, dbwilco, Hilander64, snowboat, gilly2, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer